The Galerkin method for perturbed self-adjoint operators and applications

Strauss, Michael (2014) The Galerkin method for perturbed self-adjoint operators and applications. Journal of Spectral Theory, 4 (1). pp. 113-151. ISSN 1664-039X

Full text not available from this repository. (Request a copy)

Abstract

We consider the Galerkin method for approximating the spectrum of an operator T+A where T is semi-bounded self-adjoint and A satisfies a relative compactness condition. We show that the method is reliable in all regions where it is reliable for the unperturbed problem - which always contains C∖R. The results lead to a new technique for identifying eigenvalues of T, and for identifying spectral pollution which arises from applying the Galerkin method directly to T. The new technique benefits from being applicable on the form domain.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Subjects: Q Science > QA Mathematics > QA0299 Analysis. Including analytical methods connected with physical problems
Depositing User: Michael Strauss
Date Deposited: 22 Oct 2014 10:25
Last Modified: 22 Oct 2014 10:25
URI: http://sro.sussex.ac.uk/id/eprint/50689
📧 Request an update